Tramadol is a synthetic opiate agonist. Like many other opiate medications, tramadol is habit forming and your body can develop a physical dependency on tramadol. This is why when you are physically dependent on tramadol and quit taking tramadol, you go through withdrawal. However, doctor’s procedures are in place for tramadol withdrawal symptoms treatment help you withdrawal from tramadol with minimal discomfort caused by acute symptoms.
What are some ways to withdrawal from tramadol? Can you withdrawal from tramadol at home? And what are the most troublesome symptoms of withdrawal? Here, we answer these questions and more. If you would like to know more about tramadol withdrawal please leave your questions or comments at the end.
When do you withdraw from tramadol?
You can trigger tramadol withdrawal anytime you’ve been taking tramadol daily for more than a few weeks and miss a dose. But generally, you will withdrawal from tramadol when you stop taking tramadol purposely after your body has developed a physical dependency to tramadol. When you stop taking, tramadol the body tries to regulate normal function. This built-in mechanism to seek homeostasis and adapt to the chemical lack of tramadol is why experience withdrawal symptoms from tramadol after chronic use.
How long to withdraw from tramadol?
How long does it take to withdrawal from tramadol? It depends on the individual person. For some, withdrawal can be short and for others long. In general, withdrawal starts a few short hours after your last dose of tramadol has worn off. The first 72 hours are always the hardest, with the acute symptoms of tramadol withdrawal evening out after this time. However, it can take several days to weeks before all symptoms of withdrawal are no longer present. In some cases, rebound symptoms may occur. That is, symptoms of withdrawal can recur with the same intensity after the initial acute phase of withdrawal has passed. Psychological aspects of withdrawal can also be present long after tramadol has been removed from the body system.
Can I withdraw from tramadol at home?
It’s always best to work with a doctor to help monitor withdrawal symptoms, especially if you have used tramadol in high doses for long periods of time. And sometimes the use and abuse of tramadol may be so extensive you may need the help of a facility to withdraw and detox from tramadol. However, it is possible that you withdraw from tramadol on your own. But just because the nature of tramadol is less habit-forming and addictive than other opioid drugs, does not mean that tramadol withdrawal is safe. Still, you can generally cope with withdrawal symptoms at home.
Finally, be on the lookout for symptoms of serotonin syndrome: agitation and depression or any unusual changes in your behavior when you use tramadol indicate a real medical problem. You can address these symptoms with the help of a physician.
Withdraw from tramadol symptoms
Tramadol is a complicated drug because there are over 50 reported symptoms associated with withdrawal, including atypical symptoms. Still, tramadol effects everyone on an individual basis. As with other opiates and opioids, you can expect to feel like you’ve come down with common flu like symptoms which normally accompany tramadol withdrawal. Other symptoms of tramadol might include:
- muscle pain
- panic attach
- sleep disturbances
How to ease withdrawal symptoms from tramadol
You can ease the symptoms of withdrawal from tramadol first by treating yourself as if you’re sick. Stay home and make sure you can get a lot of rest. Use heating pads to help with aches and pain. Treat the flu-like symptoms with lots of fluids and a bland diet so your body can detox and heal while you’re going through withdrawal. Also there are procedures such as tapering tramadol doses before detoxing which your doctor can recommend to help ease withdrawal symptoms. You may also need a temporary prescription for an anti-depressant which can help address serotonin syndrome, if present.
How to withdraw from tramadol safely
To withdraw from tramadol safely, doctors always recommend a medically supervised detox. This can be on an outpatient or inpatient basis. But in general, it is important to know your body and what will work best for you. For example, if you are addicted to tramadol, the safest way to withdrawal involves medical supervision and psycho-emotional support. If you are treating chronic pain and are trying to withdraw from tramadol, talk with your doctor to discuss alternative medications so you do not have to deal with both the pain of a condition and the discomfort of withdrawal at the same time. It is also important to support your body while you are withdrawing. Talk with your local pharmacist for tips on how to treat the symptoms of tramadol withdrawal using over-the-counter medications. Finally, give your body the rest that it needs to recover fully.
The best way to withdraw from tramadol
One of the best ways to treat tramadol withdrawal is to taper tramadol use over time. The way this works is that you first discuss your use of tramadol with your prescribing doctor. They should have an idea of the level of dependence your body has developed over time given dose amount and frequency. Opioids like tramadol have a general tapering method to slowly get it out of your body. This safe way to taper includes a 10% reduction in dosage every week and then a 20% reduction every 3 to 5 days. It is not advised that you decrease tramadol doses in increments of 50% at any given time.
How to deal with withdrawal from tramadol questions
Withdrawal can be frustrating and complicated. Do you still have question about tramadol withdrawal? Please ask any questions you may have and we will get back to you personally and promptly.